Ohio, 2025Tornado in Ohio, June 9, 2025
June 9, 2025 · NWS CLE · 1 event in 1 county or zone
At the surface, a cold front extended southwestward across eastern Lake Erie, northeast OH, and southwest OH, and drifted eastward across the same areas during the early afternoon through mid-evening of the 9th. Along the cold front, a line of multicell thunderstorms impacted Holmes County and vicinity, and produced a weak mesovortex-related tornado in the Lake Buckhorn community and vicinity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At the surface, a cold front extended southwestward across eastern Lake Erie, northeast OH, and southwest OH, and drifted eastward across the same areas during the early afternoon through mid-evening of the 9th. Along the cold front, a line of multicell thunderstorms impacted Holmes County and vicinity, and produced a weak mesovortex-related tornado in the Lake Buckhorn community and vicinity. The line of storms persisted generally east-northeastward in an ambient environment comprised of weak MUCAPE, strong effective bulk shear, favorable mixed layer LCL's less than 1500 meters AGL, but surface-based ESRH less than 100 meters squared per second squared.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 9, 1:59 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
259 PM EDT Mon Jun 9 2025
.SYNOPSIS...
A cold front will move east of the local area this evening with
a secondary cold front moving east across the region tonight.
High pressure will build over the Ohio Valley Tuesday through
early Thursday before a cold front drifts south across the
region Thursday through the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
A cold front is currently progressing east this afternoon with
the frontal boundary likely located near the western edge of
the cloud field just to the west of I-71. Despite broken clouds
ahead of the front, sufficent destabilization has occurred and
convection has developed over the last couple of hours. Latest
mesoanalysis places 40 to 50 knots of effective bulk shear over
the majority of the CWA with MLCAPE values of about 500 J/kg
from roughly Mount Vernon to Warren, OH and locations east.
Additional destabilization is likely ahead of the front, but
extensive cloud cover will likely limit CAPE values. Either way,
the aforementioned shear values are optimal for organized
convection ahead of the front this afternoon into this evening.
Damaging wind gusts remain the primary threat, however large
hail and a few tornadoes cannot be ruled out. PWAT values are
about 1.25-1.4 inches and heavy rainfall rates are likely in
storms, which may lead to localized flooding in low- lying/poor
drainage areas.
This round of convection will likely exit to the east by about
00Z/8 PM this evening and most locations will remain dry through
the remainder of the near term period. However, a secondary cold
front/upper trough axis will move into western zones at around
the same time. Convection associated with this feature will
likely be weakening due to the loss of diurnal heating so only
have slight chances (around 20 percent) of showers/thunderstorms
through about Midnight before precip completely diminishes as
it approaches the I-71 corridor. Any thunderstorms should remain
below severe limits.
Tonight's lows will fall into the 50s with highs rising into
the low to mid 70s (slightly below normal) on Tuesday. While
there won't be much of a temperature change behind the final
cold front, humidity values will be much lower on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
High pressure will build into the region through Wednesday
before exiting to the east on Thursday. Rain chances (albeit
low) will return as moisture advection increases ahead of a cold
front that will drop south across the Great Lakes on Thursday.
The front will likely move south of Lake Erie Thursday night.
Temperatures will warm during the short term period with
widespread highs in the upper 70s to lower 80s expected during
the afternoon on Wednesday and Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will most likely drift south
across the region Friday and possibly through Monday with low
pressure tracking along the front over the weekend. This will
likely result in periods of showers/thunderstorms close to the
front throughout the long term period. Have opted to maintain
broad PoPs since the placement of precip will depend on the
exact placement of the frontal boundary. Will need to keep an
eye on the potential for heavy rainfall/flooding if the main
precip axis is located in the local area. Near-normal
temperatures are favored through the long term period.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Cold front moving east across Northern Ohio at the onset of the
TAF period will bring SCT SHRA/TSRA through 00Z that may impact
terminals. TSRA development window between 18-21Z could impact
KCLE/KMFD briefly before moving east toward KCAK/KYNG/KERI.
Coverage and confidence too low for explicit TSRA mention so
opted for a few hours of TEMPO TSRA at the terminals during the
most favorable windows. MVFR to even brief IFR reductions
possible within TSRA.
Cold front moves east of the area after 00Z with VFR conditions
expected through the remainder of the period. A secondary front
may bring some VFR clouds and an isolated brief SHRA to
KFDY/KTOL, but probability too low for TAF mention. Will need to
watch potential BR development near KCAK/KYNG toward 12Z with
lingering low level moisture and light winds, but confidence
again too low for TAF mention.
Winds generally remain out of the west/southwest through the
period, with some diurnal gusts to 20 kts through 00Z and
possible gusts 15-20 kts at some terminals near the end of the
period.
Outlook...Mainly VFR expected Tuesday through Thursday. Non-VFR
may return in scattered showers and thunderstorms on Friday.
&&
.MARINE...
Weak cold front pushes east of the lake by this evening, with a
secondary front to follow late evening/overnight, although wind
direction/speed not expected to change much with the secondary
front. Generally west/southwest winds expected across the lake
diurnally peaking in the 10-15 kt range through Tuesday night.
Low pressure tracks east across the northern lakes Wednesday
with winds increasing a bit but remaining southwest around 15
kts. A slow moving cold front will settle south across the lake
in the Wednesday night through Thursday timeframe, with winds
becoming northeasterly through the weekend, with diurnal peaks
in the 10-15 kt range. The probability for small craft advisory
headlines is low through the period.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...15
NEAR TERM...15
SHORT TERM...15
LONG TERM...15
AVIATION...03
MARINE...03
Hazardous weather outlook, Jun 9, 1:51 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
251 PM EDT Mon Jun 9 2025
LEZ142>145-162>165-OHZ003-006>010-017>019-027>029-036-037-101900-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-
Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ011-012-020-030-047-101900-
Cuyahoga-Lake-Medina-Ashland-Knox-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ013-014-021>023-031>033-038-089-PAZ001>003-101900-
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Holmes-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
251 PM EDT Mon Jun 9 2025
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-146-147-166>169-101900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on-
the Lake OH-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ148-149-101900-
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
251 PM EDT Mon Jun 9 2025
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 2:50 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cleveland OH
350 PM EDT Mon Jun 9 2025
PAZ003-092030-
Crawford PA-
350 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAWFORD COUNTY
THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Meadville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown, and Townville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4148 8022 4159 8022
4177 7962 4162 7961
TIME...MOT...LOC 1949Z 242DEG 28KT 4152 8014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10Local storm report, Jun 9, 3:12 PM EST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
412 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 6 NW Centerville 41.80N 79.83W
06/09/2025 Crawford PA 911 Call Center
County public safety scanner reported a tree
down on wires on Lake Road. Time estimated
via radar.
&&
15Local storm report, Jun 9, 3:16 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
416 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM Tstm Wnd Dmg 6 S Union City 41.81N 79.83W
06/09/2025 Crawford PA 911 Call Center
Local public safety scanner reported a tree
down on Payne Avenue. Time estimated via
radar.
&&
15Special weather statement, Jun 9, 4:21 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
521 PM EDT Mon Jun 9 2025
OHZ038-092145-
Holmes OH-
521 PM EDT Mon Jun 9 2025
...STRONG THUNDERSTORMS WILL IMPACT HOLMES COUNTY THROUGH 545 PM
EDT...
At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holmesville to near Millersburg to near
Killbuck. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Holmesville,
Winesburg, Farmerstown, Baltic, Mount Hope, and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
&&
LAT...LON 4045 8201 4046 8204 4050 8201 4067 8197
4067 8165 4064 8165 4063 8167 4054 8166
4045 8167
TIME...MOT...LOC 2121Z 245DEG 29KT 4063 8185 4052 8187 4042 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Tornado, Holmes
- When
- June 9, 4:25 PM EST to 4:28 PM EST
- Where
- Holmes County, 1.53 mi NNW of Clark to 2.02 mi N of Clark
- Rating
- EF1
- Path length
- 1.32 mi
- Path width
- 80 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.469, -81.916
An EF1 tornado with estimated peak winds of 105-mph impacted the Lake Buckhorn community and vicinity. It began just west of the intersection of Susten Drive and Geneva Drive. The tornado then moved northeastward across Mullheim Drive and W Buckhorn Drive and through the Lake Buckhorn community. Dozens of trees were snapped or uprooted in a neighborhood on the west side of Lake Buckhorn. Some of the trees had trunks estimated to be between one and two feet in diameter, and the tornado was at its widest point of 80 yards near the west shore of the lake. A pontoon boat and adjacent dock were also lifted partially by the tornado. The tornado then crossed Lake Buckhorn and weakened gradually, but dozens of additional trees were downed on the east side of the lake as the tornado crossed East Buckhorn Drive and traversed Lucerne Drive. The tornado then crossed OH Route 83 and damaged the roof of a barn before dissipating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 9 to 10, 202514 deaths · 4 events
- Tornadoes and Damaging Wind in Pennsylvania, June 9, 2025$134,000 · EF2 · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 2025$149,000 · 1.25 in hail · 20 events
- Flash Flooding in New York, June 9, 2025$53,000 · 7 events
- Tornado in Georgia, June 9, 2025$20,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, June 9, 2025EF1 · 14 events
- Hail and Damaging Winds in New York, June 9, 20251 injured · $24,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in New York, June 9, 2025$8,000 · EF1 · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 20252.5 in hail · 35 events
- Hail and Damaging Wind in Texas, June 9 to 10, 20253 injured · 3.25 in hail · 4 events
- Tornado and Hail in Pennsylvania, June 9, 2025$20,000 · EF0 · 9 events
- Flash Flood and Damaging Winds in Georgia, June 9 to 10, 2025$12,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285618.